Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

34 months old baby. Given extra dosage of ambrodil and citrizine. Will there be any side effects?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions

I have given 5 ml of ambrodil and 5 ml of Citrizine for my 34 months old baby instead of 2.5 ml and 2.5 mistake

I want to know ..will there be any side effects i need to urgently take her to Hospital ?

Please suggest
Posted Mon, 3 Sep 2012 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 28 minutes later
Welcome to healthcare magic!
Ambrodil and cetirizine overdose can make the baby sleepy and can cause cardiac arrhythmia especially if you are giving it with azithro/erythromycin group of antibiotics.
If no antibiotics then you can watch the alertness and pulse, if any problem then report to a health-care facility.
Mostly it would resolve without issues.
But you should be not casual in these matters, children are more susceptible to side effects due to low liver maturity.
I hope this advise would be helpful for you.
Above answer was peer-reviewed by
Follow-up: 34 months old baby. Given extra dosage of ambrodil and citrizine. Will there be any side effects? 15 minutes later
Hi Doctor,

My kid is 23 months old and doctor suggested Ambrodil-s and Alerid Cetrizine syrup.
From morning 2 dosages have given and for 3 rd dose my wife gave 2.5 ml each without my notice and i gave again 2.5 ml dose with in an hour both medicines.
After that my kid is awake for few minutes and then slept. So we do not know about alertness. Please let us know if we have to consult a doctor now.
Answered by Dr. Ram Choudhary 8 hours later

Welcome back to healthcare magic Physician's desk!
I think you should check the baby by getting her awake every 3hours, although the cetirizine is non-sedating drug but in overdose it can sedate.
The cetirizine is to be given twice a day, dose for your baby should be 2.5mg bd.
Avoid giving thrice a day that is also overdose.

I think the advise would be helpful for you.
If you still have queries if any, please feel free to communicate back.
And if satisfied with my solution then please accept the answer and take a moment to express your feelings in the Review Section about my Clinical skills!

Wish you a great XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor